Jump to content

omgwtfbbq Tapering off Celexa 40mg


omgwtfbbq

Recommended Posts

Hi there!

 

For background I've been taking Celexa for approximately 6 months after being diagnosed with an Acute Anxiety episode.  I'm looking to stop taking the medication as I feel I have a good hold on my situation.  I've started managing my life better, meditating, exercising, eating better etc. and I haven't had an episode in well over 4 months.  I am no longer in the care of my Dr. as he has moved out of the area and I only have my refills for my 40mg tablets.

 

I tried tapering off the pills first without doing any research.  I went from taking them everyday to once every two days.  There was no ill effects so I went to every 3 days.  Well that went okay until I decided that I felt fine so I could just stop taking the pills all together.  About a week after stopping the pills I started the dizziness, crazy dreams, fatigue, headaches and the "zaps".

 

I decided to go back to taking the pills every other day for a week, then I will cut the pills in half and do the same thing for a week taking the 20mg doses (provided I don't get withdrawal symptoms too bad).  Then I was thinking I would go to once every 3 days for one week, then every 4 days for 2 weeks and finally once per week for 3 weeks before completely discontinuing the pills. 

 

I know this doesn't go along with the "10 percent" model but I don't have medical coverage right now so getting new prescriptions with smaller doses really isn't much of an option.  I also figure I managed just fine on 40 mg every 2-3 days so with cutting the pills down I can spread it out and not have to take the pills every day.

 

Please let me know if I'm going about this all wrong.  I don't want to make myself sick or anything.  Thanks in advance for your consideration.

 

Chris.

Link to comment
  • Administrator

Welcome, omgwtfbbq.

 

I moved your topic to start your Introductions topic. You can keep track of your progress in this topic.

 

You can still taper more gradually, by making a liquid. See Tips for tapering off Celexa (citalopram)

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy